Georgia, 2009

Damaging Winds in Georgia, February 11, 2009

February 11, 2009 · NWS FFC · 15 events in 15 counties and zones

S. Unseasonably warm, moist air was drawn north across Georgia in advance of this system.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$88,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A strong, deep upper-level low and associated cold front were sweeping from the southern plains through the southeast U.S. Unseasonably warm, moist air was drawn north across Georgia in advance of this system. Fortunately, not all of the necessary parameters came together simultaneously to produce a major severe weather outbreak. A narrow broken line of thunderstorms developed during the afternoon and evening leading to a number of tornado and severe thunderstorm warnings across north and central Georgia. However, severe events were confined to a handful of downed tree incidents.

In addition, a strong low-level jet in advance of this narrow line of thunderstorms brought south to southwest winds of 25 to 35 mph to much of north Georgia for a period of four to five hours. A wind gust of 53 mph was recorded at the University of Georgia Mesonet station near Blue Ridge in Fannin county at 437 pm EST and a wind gust of 49 mph was recorded by the RAWS station at Cohutta in Murray county at 505 pm EST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 11, 5:30 AM EST, 9 hours 35 minutes earlier.

Area forecast discussion, Feb 11, 5:30 AM EST, 9 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EST WED FEB 11 2009

.SHORT TERM /TODAY THROUGH FRIDAY/...
GFS REMAINS THE WETTER OF THE MODELS...HOWEVER COMPARING TO WHAT IS
HAPPENING NOW IT APPEARS TO BE MORE IN LINE WITH REALITY THAN THE
NAM AND WILL LEAN TOWARD THE GFS WITH THE TODAYS SYSTEM. AS FOR
POSITION OF THE FRONT...BOTH MODELS ARE PRETTY CLOSE. BY 18Z THE
FRONT IS FROM CENTRAL TN TO SOUTHWESTERN AL...AND BY 00Z THU THE
FRONT IS FROM GSP TO MCN TO TAE AND BY 06Z THU IT IS OUT OF THE CWA.
THE PROBLEM WITH THIS SYSTEM THAT HAS BEEN AN ON GOING PROBLEM IS
THE LACK OF INSTABILITY. LIS SHOWING A NARROW STRIP OF NEGATIVE
VALUES. WHAT HAS CHANGED IS THE MUCAPES WHICH HAVE INCREASED TO 200
TO 500 ALONG THE FRONT. FEEL THERE WILL BE A NARROW LINE OF
CONVECTION THAT WILL ACCOMPANY THE FRONT THIS AFTERNOON AND EVENING.
H8 WINDS STILL PROGGED IN THE 50 TO 70+ KTS RANGE ACROSS MUCH OF THE
CWA. THIS COUPLED WITH A TIGHT PRESSURE GRADIENT WILL PUSH OUR WINDS
INTO THE ADVISORY CATEGORY ALL AREAS EXCEPT THE HIGHER ELEVATIONS
WHERE WIND STILL PROGGED TO GUST OVER 45 MPH. WILL KEEP WIND
ADVISORY AND HIGH WIND WARNING AS IS. DRIER AIR MOVES RAPIDLY IN
BEHIND THE FRONT AFTER MIDNIGHT. THE NEXT SYSTEM TO AFFECT THE CWA
WILL COME FRIDAY. BOTH MODELS INDICATING THE CWA UNDER THE EFFECTS
OF A WEDGE WITH PLENTY OF OVERRUNNING MOISTURE. AS THE SYSTEM
BECOMES BETTER ORGANIZED...INSTABILITY INCREASES OVER AL AND WESTERN
GA FRIDAY AFTERNOON AND WILL NEED TO INCLUDE A CHANCE OF THUNDER
FRIDAY AFTERNOON OVER THE SOUTHWESTERN PART OF THE CWA.

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
GFS/ECMWF OUT OF PHASE WITH EACH OTHER...HOWEVER BOTH MODELS KEEP A
FAST WESTERLY FLOW OVER THE CWA THRU THE LONG TERM. TIMING OF THE
SHORT WAVES CONTINUES TO CHANGE FROM RUN TO RUN AND THEREFORE LOW
CONFIDENCE IN THE LONG TERM. LATEST GFS HAS THE FRIDAY SYSTEM
BECOMING RATHER ORGANIZED FRIDAY NIGHT MOVING ACROSS THE CWA WITH A
CONTINUE THREAT OF THUNDERSTORMS. THIS CLEARS THE CWA BY LATE
SATURDAY MORNING WITH DRIER AIR SPREADING IN BEHIND THE SHORT WAVE.
A VERY WEAK SHORT WAVE MOVES ACROSS THE TENNESSEE VALLEY BUT IS
DOING IT SO FAST THERE IS NOT ENOUGH TIME TO TAP INTO THE GULF AND
THEREFORE EXPECT MAYBE A FEW CLOUDS BUT NO PRECIP. THE NEXT SHORT
WAVE NOW PROGGED TO MOVE INTO THE CWA TUESDAY AFTERNOON INTO TUESDAY
NIGHT. TEMPS WILL REMAIN NEAR SEASONAL NORMS THRU THE LONG TERM.

&&

.AVIATION...
THE FIRST IN A SERIES OF STRONG SPRINGLIKE STORM SYSTEM SLATED TO
MOVE ACROSS THE CWA TODAY. STRONG LLJ WILL ACCOMPANY THE SYSTEM AND
BRING STRONG TO HIGH WINDS FROM LATE MORNING THROUGH THE EARLY
EVENING. THE MAIN DYNAMICS WITH THIS SYSTEM WILL LIFT NE TOWARD OH.
ONLY LIMITED INSTABILITY EXPECTED ACROSS THE CWA. A NARROW LINE OF
CONVECTION WILL ACCOMPANY THE FRONT DURING THE AFTERNOON...WITH THE
THREAT FOR SEVERE TSRA EXPECTED TO BE LIMITED TO AREAS PRIMARILY NW
OF A BUCHANAN-CANTON-BLUE RIDGE LINE. CEILINGS...LLJ BEGINNING TO
ENCROACH ON THE AREA FROM THE WEST. GULF MOISTURE BEGINNING TO SURGE
NEWD. WIDESPREAD CIGS OF 035-045 IN PLACE ACROSS MUCH OF THE CWA NOW
AND 015-020 CIGS IN PLACE ACROSS AL. CURRENT TAF INDICATION OF
IFR-LOW MVFR CIGS LOOKS GOOD THROUGH THE MORNING. CIGS MAY LIFT SOME
BEFORE CONVECTION ARRIVES 18Z-22Z...BUT CIGS ARE EXPECTED TO BE MVFR
AT BEST UNTIL AFT CONVECTION CLEARS THE AREA. SHARP DRYING BEHIND
PACIFIC DERIVED SYSTEM WILL BRING RAPID CLEARING TO THE AREA BY
00Z...WITH LITTLE TO NO WRAPAROUND MOISTURE EXPECTED IN WESTERLY
DOWNSLOPE FLOW. VISIBILITY...VFR...EXCEPT BRIEF MVFR DURING
SHRA/TSRA ACTIVITY. CLOUD COVER AND WIND PREVENTING FOG DEVELOPMENT
THIS MORNING. WX...TSRA THREAT APPEARS MINIMAL ENOUGH FROM ATL-AHN
SOUTHWARD TO LEAVE MENTION OUT OF TAFS. THE MORE LIKELY SCENARIO
WILL BE VERY BRIEF +SHRA WITH WINDS GUSTS TO 40KT POTENTIALLY.
WINDS...SIGNIFICANT INCREASE IN WIND EXPECTED THROUGH THE MORNING
HOURS. INITIAL SSE WINDS WILL TRANSITION TO SSW BY 18Z...BUT WILL
REMAIN VERY CLOSE TO 180 UNTIL CONVECTION ARRIVES. STRENGTH OF LLJ
WILL LIKELY OVERCOME THE USUAL LOCAL EFFECTS THAT NORMALLY DEFLECT
THE WIND AT ATL CLOSER TO 200. SIGNIFICANT CROSS WINDS CAN BE
EXPECTED TO HAMPER OPERATIONS AT ATL UNTIL 18Z. FURTHERMORE...VAD
WIND PROFILE INDICATE THAT LLWS MAY BE AN ISSUE TODAY AS
WELL...ESPECIALLY UNTIL THE LINE OF CONVECTION CLEARS THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  44  69  38  60 /  70  20   5   5  40
ATLANTA         68  44  66  43  59 /  70  10   5   5  50
BLAIRSVILLE     64  36  62  32  54 / 100  10   5   5  30
CARTERSVILLE    66  40  63  35  61 / 100   5   5   5  50
COLUMBUS        72  46  71  43  60 /  60  20   5   5  70
GAINESVILLE     66  43  68  39  59 /  90  10   5   5  40
MACON           75  46  72  39  63 /  50  40   5   5  60
ROME            69  39  65  31  61 / 100  10   5   5  50
PEACHTREE CITY  68  40  68  31  60 /  70  10   5   5  60
VIDALIA         78  52  74  44  67 /  20  50   0   5  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 7 AM THIS MORNING TO MIDNIGHT EST TONIGHT FOR
THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...
BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD...
FORSYTH...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...MACON...MADISON...MARION...MERIWETHER...MONROE...
MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITFIELD...WILCOX...WILKES...
WILKINSON.

HIGH WIND WARNING FROM 7 AM THIS MORNING TO MIDNIGHT EST TONIGHT
FOR THE FOLLOWING ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...
GILMER...LUMPKIN...MURRAY...TOWNS...UNION...WALKER...WHITE.

&&

17/19
Hazardous weather outlook, Feb 11, 4:58 AM EST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 AM EST WED FEB 11 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
458 AM EST WED FEB 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON ACROSS NORTHWEST
AND NORTH CENTRAL GEORGIA.
HIGH WIND WARNING IN EFFECT FOR ELEVATIONS OF THE NORTH GEORGIA
MOUNTAINS ABOVE 2000 FEET THROUGH THIS EVENING.

.SYNOPSIS...
A VIGOROUS UPPER-LEVEL SHORT WAVE WILL MOVE RAPIDLY FROM NORTH TEXAS
EARLY TODAY TO WESTERN PENNSYLVANIA BY MIDNIGHT TONIGHT. A STRONG
PACIFIC COLD FRONT WILL ACCOMPANY THE UPPER-LEVEL SYSTEM AND IS
EXPECTED TO SWEEP THROUGH GEORGIA FROM WEST TO EAST THIS AFTERNOON
AND EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORMS TODAY WILL BE DAMAGING
STRAIGHT-LINE WINDS. THE MOST LIKELY AREA TO SEE SEVERE THUNDERSTORMS
WILL BE NORTHWEST OF A LINE FROM BUCHANAN TO BLUE RIDGE BETWEEN 2
PM AND 6 PM EST. IN ADDITION...SOUTHERLY WINDS OF 30 TO 40 MPH WITH
GUSTS OF 50 MPH ARE EXPECTED TO DEVELOP IN ADVANCE OF THIS STRONG
STORM SYSTEM AT ELEVATIONS IN THE NORTH GEORGIA MOUNTAINS ABOVE 2000
FEET. ELSEWHERE...SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS
ARE EXPECTED ACROSS THE REMAINDER OF NORTH GEORGIA TODAY...WITH 15
TO 25 MPH WINDS AND HIGHER GUSTS ACROSS CENTRAL GEORGIA.

.DISCUSSION...
A STRONG SPRINGLIKE STORM SYSTEM WILL MOVE RAPIDLY FROM THE
SOUTHERN PLAINS EARLY THIS MORNING INTO THE NORTHEAST U.S.
TONIGHT. A PACIFIC DERIVED FRONT WILL ACCOMPANY THIS
SYSTEM...SWEEPING INTO GEORGIA THIS AFTERNOON AND MOVING RAPIDLY
EAST AND OUT OF THE STATE BEFORE MIDNIGHT TONIGHT. A STRONG LOW-
LEVEL JET WILL PRECEDE THE FRONT...RESULTING IN VERY STRONG SOUTH TO
SOUTHWEST WINDS TRACKING FROM WEST TO EAST ACROSS THE STATE TODAY.
THE STRONGEST WINDS ARE EXPECTED IN NORTH GEORGIA...ESPECIALLY AT
HIGH ELEVATIONS WHERE GUSTS TO 50 MPH ARE POSSIBLE. A NARROW LINE
OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT DURING THE
AFTERNOON AND MOVE FROM WEST TO EAST IN ADVANCE OF THE FRONT. VERY
STRONG WINDS WILL LIKELY ACCOMPANY THIS ACTIVITY AS CONVECTION TAPS
INTO THE INTENSE LOW-LEVEL JET. THUS...ALTHOUGH INSTABILITY IS
EXPECTED TO BE MINIMAL...A FEW THUNDERSTORMS MAY PRODUCE DAMAGING
WINDS...MAINLY IN NORTHWEST GEORGIA. THE SEVERE THREAT WILL END
QUICKLY FROM WEST TO EAST BY SUNSET. WEST WINDS OF 15 TO 25 MPH
WITH GUSTS OF 30 TO 35 ARE EXPECTED DURING THE EVENING BEHIND THE
COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED THURSDAY. ANOTHER IN A SERIES OF
FAST MOVING...INTENSE STORM SYSTEMS WILL TRACK FROM WEST TO EAST
ACROSS THE U.S. FRIDAY AND SATURDAY. THUNDERSTORMS...SOME
STRONG...ARE EXPECTED TO ACCOMPANY THIS SYSTEM ACROSS CENTRAL AND
NORTH GEORGIA LATE FRIDAY AND EARLY SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FROM NOON THROUGH 7
PM EST AND BE READY FOR POSSIBLE ACTIVATION ACROSS NORTHWEST AND
NORTH CENTRAL GEORGIA.

19

The radar

The Northeast Alabama radar (KHTX), 62 km away, was scanning. The volume nearest the first event began at 20:03 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Walker

When
February 11, 3:05 PM EST to 3:15 PM EST
Where
Walker County, 5 mi SW of Cedar Grove to 5 mi SW of La Fayette
Measured
38 kt (44 mph) estimated gust
Property damage
$3,000
Reported by
County Official
Coordinates
34.669, -85.482

The Walker County 911 Center reported that a few trees were blown down in the far southwest part of the county in the 23,000 block of Georgia Highway 157, also known as Lula Lake Road. A few trees were also down in LaFayette on Cordele Avenue, Chamberlin Road, and Foster Mill Drive.

Thunderstorm Wind, Dade

When
February 11, 3:15 PM EST to 3:25 PM EST
Where
Dade County, 4 mi NW of Trenton to Trenton
Measured
37 kt (43 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.911, -85.550

The Dade County Emergency Management Director reported that two power lines and three trees were blown down. Two of the trees were down in Trenton, while the other was northwest of Trenton in the Dogwood community. One of the power lines was down northwest of Trenton and the other in Trenton.

Thunderstorm Wind, Chattooga

When
February 11, 3:16 PM EST to 3:40 PM EST
Where
Chattooga County, Cloudland to Summerville
Measured
37 kt (43 mph) estimated gust
Property damage
$25,000
Reported by
County Official
Coordinates
34.520, -85.480

The Chattooga County 911 Center reported that a power line was blown down in the northwest part of the county and a tree was blown down onto a house in Summerville.

Thunderstorm Wind, Floyd

When
February 11, 4:03 PM EST to 4:40 PM EST
Where
Floyd County, 2 mi NW of Armuchee to 7 mi SE of Lindale
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
34.391, -85.195

The Floyd County Emergency Management Director reported that six to ten trees were blown down across the county. A few power lines were also down in the county as well. The Rome News Tribune indicated that more than 12 trees were down...especially in the Rome, Lindale, and Silver Creek areas.

Thunderstorm Wind, Fannin

When
February 11, 4:31 PM EST to 5:17 PM EST
Where
Fannin County, 7 mi W of Oasis to 4 mi S of Margret
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
34.920, -84.594

The News Observer of Blue Ridge reported that a number of trees were blown down across the county. In addition, four power poles were also broken by high winds in various spots across the county. Much of the power line damage occurred in the Ballewtown Road and Pleasant Hill areas.

Thunderstorm Wind, Gilmer

When
February 11, 4:35 PM EST to 5:17 PM EST
Where
Gilmer County, 8 mi NW of Ellijay to Marion
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
34.782, -84.580

The Gilmer County 911 Center reported that a few trees were down on Georgia Highway 5 in the northeast part of the county and a few trees were down on Georgia Highway 52 in the southeast part of the county.

Thunderstorm Wind, Bartow

When
February 11, 4:49 PM EST to 4:50 PM EST
Where
Bartow County, 3.55 mi E of Halls to 3.9 mi N of Cassville
Measured
39 kt (45 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.302, -84.868

The Bartow County Emergency Management Director reported that two large trees were uprooted near Pleasant Valley and Clear Creek Roads.

Thunderstorm Wind, Pickens

When
February 11, 5:16 PM EST to 5:17 PM EST
Where
Pickens County, 4 mi NE of Jasper
Measured
37 kt (43 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
34.511, -84.370

The public reported that a tree was blown down onto a power line on Grandview Road.

Thunderstorm Wind, Cherokee

When
February 11, 5:25 PM EST to 5:30 PM EST
Where
Cherokee County, Ball Ground to 7 mi N of Canton
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
34.330, -84.380

The Cherokee County Emergency Management Director and the public reported that about 10 trees were down north through east of Canton. One tree was down on a house in Ball Ground.

Thunderstorm Wind, Dawson

When
February 11, 5:30 PM EST to 5:35 PM EST
Where
Dawson County, 4 mi W of Dawsonville to 3.5 mi WNW of Dawsonville
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
34.420, -84.190

The Dawson County 911 Center reported that a few trees were blown down on Georgia Highway 53 west of Dawsonville.

Thunderstorm Wind, Forsyth

When
February 11, 5:40 PM EST to 5:58 PM EST
Where
Forsyth County, 5 mi WNW of Matt to 2 mi SE of Cumming
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
County Official
Coordinates
34.328, -84.231

The Forsyth County 911 Center reported that a number of trees were blown down across the county. Radar data supported that most of this likely occurred across the northern half of the county.

Thunderstorm Wind, White

When
February 11, 5:54 PM EST to 5:56 PM EST
Where
White County, 1 mi NW of Cleveland to 1 mi SE of Cleveland
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
34.610, -83.762

The White County 911 Center reported that a few trees were blown down in town.

Thunderstorm Wind, Hall

When
February 11, 6:10 PM EST to 6:15 PM EST
Where
Hall County, Flowery Branch to 6 mi ENE of Gainesville
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
County Official
Coordinates
34.180, -83.930

The White County 911 Center reported that around 30 trees were blown down from Flowery Branch through the Gainesville area.

Thunderstorm Wind, Banks

When
February 11, 6:20 PM EST to 6:30 PM EST
Where
Banks County, 6 mi NW of Homer to 0.64 mi W of Pinefield Crossroads
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
34.391, -83.574

The Banks County 911 Center reported that eight trees and two power lines were blown down between Wilson Shoals and Pinefield Crossroads. A storm spotter reported that 12 trees and a couple of power poles were down near U.S. Highway 441 and Line Creek Road.

Thunderstorm Wind, Henry

When
February 11, 6:49 PM EST to 6:50 PM EST
Where
Henry County, 5 mi NNE of Stockbridge to 5.5 mi NE of Stockbridge
Measured
37 kt (43 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
33.617, -84.197

An amateur radio operator reported that four to five trees were blown down in the far northern part of the county about two miles east-southeast of Ellenwood.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2009Every state in 2009This day in weather historyWarnings in Georgia, February 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 149773, 149769, 149768, 149791, 155032, 149794, 151294, 151293, 151295, 151305, 151306, 151307, 151308, 151309, 151400.